High Wind, Guadalupe Mountains of Culberson County
- When
- October 20, 2:51 AM MST to 9:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Strong northeast winds behind a cold front resulted in high winds through Guadalupe Pass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong northeast winds behind a cold front resulted in high winds through Guadalupe Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 20, 12:54 AM MST, 1 hour 57 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
254 AM CDT Thu Oct 20 2016
.DISCUSSION...
Cold front currently heading into the Davis Mountains and should
be south of the border by sunrise. Some post frontal upslope
moisture could trigger a few showers in the Davis Mountains and
lower Trans Pecos Region this morning with decreasing clouds by
this afternoon areawide as cooler surface high pressure builds
into the region behind the front. Much cooler temperatures (much
below normal) are expected this afternoon due to cool air
advection, despite the decreasing clouds.
Behind this front quiet weather is expected with upper level
ridging building into the region from the southwest United States
Friday and Saturday. It will be cool with below normal temperatures
Friday due to the proximity of the surface high centered across
eastern Texas. Temperatures will moderate to slightly above
normal values by Saturday as the surface high moves further east
into the Gulf Coast states.
Mainly quiet weather with above normal temperatures expected
Sunday through next Tuesday. One exception could be on Sunday
across portions of the Big Bend where a weak trough could spark
isolated diurnal thunderstorms. Isolated thunderstorms are also
possible across portions of west Texas Tuesday due to another
disturbance.
Upper level ridging should keep conditions dry and warm next
Wednesday and Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 44 73 50 / 0 0 0 0
Carlsbad 71 41 73 47 / 0 0 0 0
Dryden 74 51 76 52 / 20 0 0 0
Fort Stockton 70 46 75 52 / 20 0 0 0
Guadalupe Pass 63 45 67 51 / 10 0 0 0
Hobbs 68 39 69 46 / 0 0 0 0
Marfa 65 38 69 42 / 20 0 0 0
Midland Intl Airport 72 43 73 50 / 0 0 0 0
Odessa 72 44 72 51 / 0 0 0 0
Wink 73 42 74 47 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 3 PM MDT this afternoon for Guadalupe
Mountains.
&&
67/12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 AM CDT THU OCT 20 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-210730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 220 AM CDT THU OCT 20 2016 /120 AM MDT THU OCT 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR STRONG NORTHEAST WINDS OF 40 TO 55 MPH THROUGH THE GUADALUPE PASS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, October 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662289.